

2019 Compassion Symposium

Conference Program

8:30 - 9:00	Conference Registration			
	OPENING PLENARY SESSION Riverview Room			
Open	Dr James Kirby Conference introductory session			
9.00 – 9.30	Celia Roberts Compassion Focussed Yoga Therapy and Meditation			
9.30 – 10.00	Dr Madeleine Ferrari A Meta-analysis of Existing Self-compassion based Interventions: Effects of RCTs on Psychosocial Outcomes			
10.00 - 10.30	Morning Tea (30 min)			
MORNING CONCURRENT STREAMS				
	Riverview Room	Seminar Rooms		
10.30 – 11.00	Tarli Young The Ethical Way to Wellbeing	Dr Rebekah Scotney Do we need a SAFETY VEST? A case for initiating a fully integrated Mental Health Ergonomics Curriculum for Veterinary and Animal Sciences students at UQ		
11.00 – 11.30	Adam Gerace "Hold my hand and walk with me": Empathy in the therapeutic relationship	Georgina Lennard Can boosting self-compassion improve post-partum outcomes for mothers and babies? A randomised controlled trial		



CREATE CHANGE

11.30 – 12.00	Dr Petrina Barson Outcomes of teaching compassion cultivation to medical students at the University of Melbourne	Ashraf Badat, Dr Leigh Donovan, Alyson Gundry, Dr Penelope Slater & Rachel Edwards Alleviating suffering through compassion in a children's hospital
12.00 – 12.30	Dr David Roland The Power of Suffering and the Hero's Journey	Veya Seekis A Comparison study of Young Adults with Positive or Negative Body image: How is Self-compassion Approached as a Coping Strategy?
10 min	Session Buffer Accommodates for stream-swapping and speaker setup	
12.40 – 13.30	Lunch (50 min)	

AFTERNOON CONCURRENT STREAMS			
	Riverview Room	Seminar Rooms	
13.30 – 14.00	Keren Jones and Zarinah Hienekamp Increasing Self-Compassion and Body Neutrality for University Students: The Journey of the "Freedom From Your Cage" program at UQ	Ali Nott and Fiona McDonald The impact of a manualised therapeutic program incorporating self-compassion on the well-being of adolescents impacted by cancer	
14.00 – 14.30	Kate Clark & Lily Brisik Restorative Justice in the Queensland Criminal Justice System: Affected people finding compassion, self- compassion and peace in the aftermath of crime	Dr Rachel Bushing Rotten Apples: How Internalised Shame Compounds Mental III-Health in Children and Adolescents (And What We Can Do About It)	
14.30 – 15.00	Alicia Carter Compassion focused therapy to treat body weight shame for individuals who are overweight or obese: a pilot trial	Dr Tara Hickey Evaluation of a Mindfulness with Compassion Program for Youth with Psychotic Symptoms	



CREATE CHANGE

15.00 – 15.30	Helen Correia & Karee Stewart Compassion, care and community: exploring flows of compassion in cultivating compassionate environments	Lara Gama The role of fear of compassion, rumination and worry in the relationship between self-criticism and psychopathology
10 min	Session Buffer Accommodates for stream-swapping and speaker setup	
15:40 – 16:00	Afternoon Tea (20 min)	
AFTERNOON PLENARY SESSIONS Riverview Room		
16:00 – 16:30	Dr Kiera Buchanan, Amanda Donnet & Dr Hayley D Quinn Fierce Compassion: Smashing the patriarchy without harming those in it	
Close	Dr Stan Steindl Conference wrap-up session	
16:30	Estimated End of Event	